Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 9, 2021, 9:37 PM MDT for Blaine County, Montana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 9:37 PM MDT (03:37 UTC)
- Expired
- Jun 9, 2021, 10:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Great Falls, MT
County Blaine County, MT
The radar
The Great Falls radar (KTFX), 172 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
022 WWUS85 KTFX 100337 SPSTFX Special Weather Statement National Weather Service Great Falls MT 937 PM MDT Wed Jun 9 2021 MTZ011-047-100400- Hill MT-Blaine MT- 937 PM MDT Wed Jun 9 2021 ...SPECIAL WEATHER STATEMENT... At 937 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Azure, or 12 miles south of Havre, moving northeast at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Havre and Lohman. A Severe Thunderstorm Watch remains in effect until midnight MDT for north central Montana. LAT...LON 4824 10963 4835 10984 4876 10960 4851 10920 TIME...MOT...LOC 0337Z 218DEG 37KT 4836 10967 $$ mpj
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 9, 8:22 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 9, 8:22 PM MDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 822 PM MDT Wed Jun 9 2021 .SYNOPSIS... Showers and thunderstorms will become widespread across north central and southwest Montana this afternoon through late evening Some storms could become severe across north central Montana, producing strong and gusty outflow winds, large hail. On Thursday, a Pacific cool front moves through the region, producing another round of scattered showers and thunderstorms. It turns drier and warmer over the weekend, with near record high temperatures possible early next week. && .DISCUSSION... Thunderstorm and shower activity was a bit slow to get going, and the coverage of strong to severe storms has been less than expected. However, convective activity is picking up, and eastern portions of the Great Falls forecast area have seen a few storms producing large hail. Furthermore, the Severe Thunderstorm Watch remains in effect through midnight with a few more strong storms likely. At this time I will not be making any updates to the forecast, but I expect that at least one update will be required later this evening when the watch expires or is cancelled. mpj && .AVIATION... 545 PM MDT Wed Jun 9 2021 (10/00Z TAF period) Showers and thunderstorms have been a bit slow to get going this afternoon, but activity is expected to develop during the early evening hours. Best likelihood for storms will be east of a line from Great Falls to Havre. Some storms could become severe with the potential for strong winds, moderate to large hail, and a slight risk for a tornado. Scattered showers and perhaps an isolated thunderstorm will persist overnight into Thursday morning. Another round of stronger storms is expected to develop after 18Z Thursday. VFR conditions will prevail through the forecast period, but IFR/MVFR conditions should be expected in precipitation. mpj Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 545 PM MDT Wed Jun 9 2021/ Tonight through Friday...Once again, an unsettled southwesterly flow aloft with an embedded disturbance will prevail across western and central Montana late this afternoon through this evening. Widespread showers and thunderstorms will develop between 4 PM and 6 PM MDT and some storms are expected to become severe with strong outflow winds, large hail, and a small risk for an isolated tornado. Strong to severe storms are expected to diminish by late evening, but showers and a few thunderstorms cold continue overnight and into Thursday morning. On Thursday, a Pacific cool front will move through the region by afternoon. Expect gusty west winds to develop behind the front. There will continue to be a chance for thunderstorms along the front as well, with a marginal risk of severe storms over the eastern portions of the region during the late afternoon and evening. Afternoon temperatures on Thursday will be well below normal over the western portions of the area, and near normal elsewhere. Friday morning low temperatures will be near freezing in some locations, especially across southwestern Montana. Mostly dry conditions and seasonable temperatures are expected on Friday. Saturday through Wednesday...Expect mostly dry conditions, along with a significant warming trend from Saturday through Tuesday. The peak of the next heat wave looks to occur on Tuesday, with afternoon temperatures in the mid to upper 90s in many areas. At this time, probability information indicates most areas should remain below 100 degrees. On Wednesday, a Pacific cool front will move through the region, resulting in windy conditions developing. Fire concerns could start to increase by this time next week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 50 66 41 71 / 50 70 30 0 CTB 45 58 40 66 / 80 80 10 0 HLN 52 71 40 74 / 30 90 20 0 BZN 49 75 35 71 / 10 70 40 0 WYS 43 60 27 61 / 10 60 40 0 DLN 49 65 32 67 / 10 100 30 0 HVR 54 74 46 72 / 60 50 40 0 LWT 50 77 40 69 / 30 60 70 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jun 9, 8:48 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Great Falls MT 848 PM MDT Wed Jun 9 2021 MTZ011-100315- Hill- 848 PM MDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HILL COUNTY... At 847 PM MDT, a strong thunderstorm was located 29 miles north of Beaver Creek, or 30 miles north of Havre, moving northeast at 55 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. This storm will remain over mainly rural areas of north central Hill County. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4888 10982 4894 11006 4900 11004 4900 10953 TIME...MOT...LOC 0247Z 245DEG 47KT 4898 10979 JAF
Special weather statement, Jun 9, 8:57 PM MDT, 40 minutes before
Special Weather Statement National Weather Service Great Falls MT 857 PM MDT Wed Jun 9 2021 MTZ011-047-100315- Hill-Blaine- 857 PM MDT Wed Jun 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BLAINE AND EAST CENTRAL HILL COUNTIES... At 856 PM MDT, a strong thunderstorm was located 9 miles southeast of Havre, moving north at 45 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Havre, Chinook and Lohman. This includes Highway 2 between mile markers 383 and 405. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. When thunder roars, go indoors! LAT...LON 4823 10955 4823 10962 4863 10969 4860 10920 TIME...MOT...LOC 0256Z 190DEG 39KT 4845 10952 JAF
Special weather statement, Jun 9, 9:18 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Great Falls MT
918 PM MDT Wed Jun 9 2021
MTZ010-044-100400-
Eastern Glacier MT-Toole MT-
918 PM MDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR TOOLE AND EAST CENTRAL GLACIER
COUNTIES UNTIL 1000 PM MDT...
At 917 PM MDT, Doppler radar was tracking a strong thunderstorm near
Shelby, moving northeast at 50 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Shelby, Sunburst, Kevin, Sweet Grass, Ethridge, Oilmont and Ferdig.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Great Falls.
&&
LAT...LON 4900 11127 4894 11127 4837 11179 4840 11180
4840 11191 4842 11199 4844 11199 4845 11206
4852 11229 4900 11218
TIME...MOT...LOC 0317Z 211DEG 49KT 4851 11195
KredensorSpecial weather statement, Jun 9, 9:26 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Great Falls MT
926 PM MDT Wed Jun 9 2021
MTZ047-100415-
Blaine-
926 PM MDT Wed Jun 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BLAINE
COUNTY...
At 925 PM MDT, radar indicated strong thunderstorms were located
along a line extending from near Chinook to 21 miles west of Fort
Belknap. Movement was northeast at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Chinook, Harlem, Fort Belknap, Lohman and Zurich.
This includes Highway 2 between mile markers 396 and 433.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Great Falls.
LAT...LON 4850 10852 4830 10929 4871 10946 4900 10902
4899 10877
TIME...MOT...LOC 0325Z 239DEG 26KT 4864 10933 4841 10923
KredensorLocal storm report, Jun 9, 9:35 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
935 PM MDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST 5 SSW HAYS 47.92N 108.73W
06/09/2021 M57 MPH BLAINE MT DEPT OF HIGHWAYS
&&
BRUSDASpecial weather statement, Jun 9, 9:37 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Great Falls MT 937 PM MDT Wed Jun 9 2021 MTZ011-047-100400- Hill MT-Blaine MT- 937 PM MDT Wed Jun 9 2021 ...SPECIAL WEATHER STATEMENT... At 937 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Azure, or 12 miles south of Havre, moving northeast at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Havre and Lohman. A Severe Thunderstorm Watch remains in effect until midnight MDT for north central Montana. LAT...LON 4824 10963 4835 10984 4876 10960 4851 10920 TIME...MOT...LOC 0337Z 218DEG 37KT 4836 10967 mpj
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:18 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 42 min |
| Jun 9, 6:55 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 35 min |
| Jun 9, 7:08 PM MDT | Special Weather Statement | TFX | Fergus | 22 min |
| Jun 9, 7:19 PM MDT | Special Weather Statement | TFX | Teton | 56 min |
| Jun 9, 7:26 PM MDT | Special Weather Statement | TFX | Fergus | 34 min |
| Jun 9, 7:28 PM MDT | Special Weather Statement | TFX | Judith Basin | 32 min |
| Jun 9, 7:36 PM MDT | Special Weather Statement | TFX | Fergus | 24 min |
| Jun 9, 7:53 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus | 37 min |
| Jun 9, 7:57 PM MDT | Special Weather Statement | TFX | Hill | 33 min |
| Jun 9, 8:04 PM MDT | Special Weather Statement | TFX | Judith Basin | 26 min |
| Jun 9, 8:19 PM MDT | Special Weather Statement | TFX | Teton | 26 min |
| Jun 9, 8:28 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Judith Basin | 32 min |
| Jun 9, 8:31 PM MDT | Special Weather Statement | TFX | Chouteau | 29 min |
| Jun 9, 8:42 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 33 min |
| Jun 9, 8:45 PM MDT | Special Weather Statement | TFX | Petroleum | 30 min |
| Jun 9, 8:48 PM MDT | Special Weather Statement | TFX | Hill | 27 min |
| Jun 9, 8:57 PM MDT | Special Weather Statement | TFX | Blaine | 18 min |
| Jun 9, 9:04 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill | 26 min |
| Jun 9, 9:09 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Fergus | 21 min |
| Jun 9, 9:18 PM MDT | Special Weather Statement | TFX | Toole | 42 min |
| Jun 9, 9:26 PM MDT | Special Weather Statement | TFX | Blaine | 49 min |
| Jun 9, 9:30 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 45 min |
| Jun 9, 9:38 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| Jun 9, 9:38 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 40 min |
| Jun 9, 9:51 PM MDT | Special Weather Statement | TFX | Blaine | 24 min |
| Jun 9, 10:17 PM MDT | Special Weather Statement | TFX | Blaine | 28 min |
| Jun 9, 10:32 PM MDT | Special Weather Statement | TFX | Fergus | 43 min |
| Jun 9, 10:48 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 42 min |
| Jun 9, 11:34 PM MDT | Special Weather Statement | TFX | Blaine, Fergus, Hill | 116 min |
| Jun 10, 2:11 AM MDT | Special Weather Statement | TFX | Blaine | 34 min |
| Jun 10, 2:53 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| Jun 10, 3:08 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 52 min |
| Jun 10, 3:53 PM MDT | Special Weather Statement | TFX | Fergus | 37 min |
| Jun 10, 4:22 PM MDT | Special Weather Statement | TFX | Cascade | 23 min |
| Jun 10, 4:56 PM MDT | Special Weather Statement | TFX | Cascade | 34 min |
| Jun 10, 5:33 PM MDT | Special Weather Statement | TFX | Cascade | 27 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.